Alert archive / Texas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 377, NWS Shreveport, LA

June 18, 2008Angelina County, Nacogdoches County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 18, 2008, 6:46 PM CDT for Angelina County, Nacogdoches County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 18, 2008, 6:46 PM CDT (23:46 UTC)
Expired
Jun 18, 2008, 7:45 PM CDT
In force
59 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Angelina County, TX, Nacogdoches County, TX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 6:18 PM CDT, 28 minutes earlier.

Area forecast discussion, Jun 18, 6:18 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
618 PM CDT WED JUN 18 2008

.DISCUSSION...
QUICK ZONE UPDATE JUST SENT TO ADD SLIGHT CHANCE POPS FOR THE
EVENING FOR ISOLATED CONVECTION DEVELOPING OVER DEEP E TX...WHERE
GREATEST SFC BASED INSTABILITY IS GREATEST /CAPES NEAR 3000 J/KG/.
ALSO ADDED SLIGHT CHANCE OF ISOLATED SHOWERS FOR THE SRN SECTIONS
OF NCNTRL LA...WHERE THEY PERSIST FROM REMNANTS OF OLD NE MCS FROM
LATE LAST NIGHT. ALSO MADE SOME TWEAKS TO CLOUD COVER AS
WELL...GIVEN EXTENSIVE MID LEVEL CLOUDINESS ASSOCIATED WITH THIS
UPPER IMPULSE AS IT DIVES SE THROUGH THE AREA.

WILL LIKELY MAKE ANOTHER ZONE UPDATE LATER THIS EVENING...WHILE WE
WAIT AND SEE HOW WRN KS CONVECTION EVOLVES OVER THE NEXT FEW
HRS...AND DIVES S INTO THE SRN PLAINS.

UPDATE ALREADY OUT.

15

&&

.PREV DISCUSSION /ISSUED AT 350 PM CDT WED JUN 18 2008/...
A QUIET DAY FOR MOST WITH A FEW SHOWERS CONTINUING ALONG THE
OUTFLOW OF THIS MORNING/S MCS. STILL A DECENT CU FIELD AHEAD OF
THE BOUNDARY. WATER VAPOR SHOWING MID LEVEL DRY AIR BUILDING
QUICKLY SOUTH SO MOST OF THIS HAS LITTLE LIFE LEFT. I ALTERED THE
AFTERNOON POP GRID TO ACCOMODATE THE CURRENT RADAR DISPLAY AND
WHERE LEFTOVERS MAY BE BY EARLY EVENING FOR A PRE PERIOD POP LATE
THIS AFTERNOON. IN THE WAKE OF YESTERDAY/S STRONGER MCS...WE CAN
EXPECT YET ANOTHER COOL NIGHT FOR THE NORTH AND EAST ESPECIALLY.
OUR DEW POINTS HAVE REMAINED LOW TODAY WITH NORTHEAST SURFACE
WINDS.

WE CAN EXPECT LITTLE CHANGE IN THE PATTERN FOR THE NEXT
24HRS...BUT NORTHWEST FLOW/S LAST GASP IS SET FOR FRIDAY AND PART
OF SAT. BEYOND THAT...BOTH THE GFS AND EURO BUILD THE RIDGE IN THE
NORTHERN PLAINS AND SHUNT THE NW FLOW FARTHER TO THE NORTHEAST
FOR SUNDAY AND MUCH OF NEXT WEEK. TEMPS COULD END WARMER IN THE
LONG RUN IF THE SEA BREEZE FAILS UNDER THE RIDGE. /24/

&&

.AVIATION...
MOST OF THE AREA WILL REMAIN VFR THROUGH THE EVENING HOURS.  A FEW
SHOWERS OR THUNDERSTORMS MAY DRIFT SOUTHEAST ACROSS THE NORTH PART
OF THE FORECAST AREA PRIOR TO SUNSET...POSSIBLY AFFECTING THE
TXK...SHV...AND ELD TAFS. OF COURSE...CONDITIONS WOULD BE LOWER IN
SHOWERS OR THUNDERSTORMS. VFR CONDITIONS EXPECTED TO PERSIST THROUGH
19/10Z AT ALL TAF SITES...THEN FROM 19/10Z THRU 19/14Z THERE MAY BE
SOME VSBY RESTRICTIONS DOWN TO 4 MI IN FOG AT TYR...GGG.AND LFK
TAFS. AFTER 19/14Z EXPECT VFR CONDITIONS AT ALL TAF SITES...WITH SCT
CUMULUS CLOUDS AT 4000 TO 5000 FT DURING THE DAY THURSDAY.

WINDS WILL GENERALLY BE LIGHT AND VARIABLE THROUGH 20/00Z AT THE
SURFACE.

&&

.UPDATED POINT TEMPS/POPS...
SHV  69  91  71  88 / 10  30  20  40
MLU  64  90  68  87 / 10  20  20  50
DEQ  64  87  67  84 / 10  30  40  50
TXK  66  89  69  87 / 10  20  30  50
ELD  64  89  67  87 / 10  20  20  50
TYR  70  92  72  91 / 10  30  20  30
GGG  69  91  71  89 / 10  30  20  30
LFK  71  93  72  91 / 20  30  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

15
Hazardous weather outlook, Jun 18, 11:47 AM CDT, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1147 AM CDT WED JUN 18 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-191100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1147 AM CDT WED JUN 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...SOUTHWEST
AND SOUTH CENTRAL ARKANSAS...NORTHEAST AND DEEP EAST TEXAS AND
NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE TODAY ACROSS
MUCH OF THE FOUR STATE AREA THIS AFTERNOON...ESPECIALLY SOUTHWEST
AND SOUTH CENTRAL ARKANSAS. A DIMINISHING AREA OF CONVECTION WILL
CONTINUE MOVING TO THE EAST...SOUTHEAST THIS AFTERNOON MAINLY ALONG
AND NORTH OF HIGHWAY EIGHTY TWO.  OTHER ISOLATED SHOWERS AND
THUNDERSTORMS MAY DEVELOP IN THE WAKE OF THIS SYSTEM OR SIMPLY IN
THE AFTERNOON HEAT OF THE DAY. BRIEF HEAVY RAINFALL MAY ACCOMPANY
ANY OF THE STRONGER SHOWERS AND ISOLATED THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SHOWERS AND THUNDERSTORMS...SOME OF WHICH COULD BE SEVERE...COULD
AFFECT THE AREA THURSDAY AND NIGHT...WITH THE POTENTIAL FOR PRODUCING
LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL ACTIVATION...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

24

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 9:53 AM CDTRiver Flood WarningSHVWood23 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.